MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 11/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned taped to a piece of paper in a non-company peel pouch.Blood and solution were dried on the lens.One haptic was broken from the gusset area (not returned).The lens was cleaned with klrp for further evaluation.The optic was torn (possibly cut) from the edge towards the center.When attempting to remove the lens from the adhesive tape, the optic damage was extended.The lens was allowed to dry.Upon drying, the lens appeared clear.A power, cylinder, and optic resolution test were attempted.The lens met specifications for power (17.0 diopter) and cylinder (1.50) for a company 17.0 diopter lens.The optical resolution could not be 100 percent confirmed due to the areas of optic damage on the returned lens.Product history records were reviewed, and the documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.A power, cylinder, and optic resolution test were attempted by engineering technician.The lens met specifications for power (17.0 diopter) and cylinder (1.50) for a company 17.0 diopter lens.The optical resolution could not be 100 percent confirmed due to the areas of optic damage on the returned lens.Information was provided in the file that the company (1.50cyl), 17.0 diopter, (1.5 extended depth of focus) lens was removed and replaced with a non-company toric lens 16.5 diopter.The exchange for a 0.5 lower diopter difference may suggest that the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision, hazy and halos.Clinical reason for explant was mechanical defect iol.The iol was exchanged for another model company lens 3 months 28 days following the initial implant procedure.Additional information has been requested and received stating the lens was replaced with non company lens.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21607418
Report Number1119421-2025-00693
Device Sequence Number9275920
Product Code MJP
UDI-Device Identifier00380652455220
UDI-Public(01)00380652455220(17)260719(11)220721(10)15450325
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.170
Device Lot Number15450325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGOS BIOMETER; MONARCH II LOADING FORCEPS; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; ORA SYSTEM WITH VERIFEYE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown